Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the singular braid monoid of an orientable surface


Authors: Jerónimo Díaz-Cantos, Juan González-Meneses and José M. Tornero
Journal: Proc. Amer. Math. Soc. 132 (2004), 2867-2873
MSC (2000): Primary 20F36; Secondary 20F38
Published electronically: May 20, 2004
MathSciNet review: 2063105
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that the singular braid monoid of an orientable surface can be embedded in a group. The proof is purely topological, making no use of the monoid presentation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F36, 20F38

Retrieve articles in all journals with MSC (2000): 20F36, 20F38


Additional Information

Jerónimo Díaz-Cantos
Affiliation: Departamento de Álgebra, Universidad de Sevilla, Apdo. 1160, 41080 Sevilla, Spain

Juan González-Meneses
Affiliation: Departamento de Matemática Aplicada I, E.T.S. de Arquitectura, Universidad de Sevilla, Avda. Reina Mercedes, 41013 Sevilla, Spain
Address at time of publication: Departamento de Álgebra, Universidad de Sevilla, Apdo. 1160, 41080 Sevilla, Spain
Email: meneses@us.es

José M. Tornero
Affiliation: Departamento de Álgebra, Universidad de Sevilla, Apdo. 1160, 41080 Sevilla, Spain
Email: tornero@us.es

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07307-1
PII: S 0002-9939(04)07307-1
Keywords: Singular braids
Received by editor(s): February 21, 2003
Received by editor(s) in revised form: April 1, 2003
Published electronically: May 20, 2004
Additional Notes: The second author was supported by BFM 2001–3207 and FQM 218.
The third author was supported by BFM 2001–3207 and FQM 218.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2004 American Mathematical Society